advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Camden, De Kent:

Can a child who tested positive for mononucleosis and treated with a steroid, Pedipred, develop type 1 diabetes from the dosage or the steroid itself? Can a steroid trigger something in the human body to bring on diabetes or a high blood sugar?

Answer:

Yes. Any steroid treatments can interfere with insulin action and, if one is genetically prone to develop diabetes, then, during or soon after the steroid treatment, diabetes may show up. If the antibody tests, such as islet cell or GAD antibody are positive, then the steroids merely precipitated the diabetes, most likely. Mononucleosis, like any other illness, can also act as a precipitant in one susceptible to developing diabetes as well.

SB

DTQ-20040106191347
Original posting 21 Feb 2004
Posted to Diagnosis and Symptoms

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.